Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Set-theoretic complete intersections in characteristic $p$


Authors: Margherita Barile and Gennady Lyubeznik
Journal: Proc. Amer. Math. Soc. 133 (2005), 3199-3209
MSC (2000): Primary 14M10, 14M25; Secondary 14F20, 20M05
DOI: https://doi.org/10.1090/S0002-9939-05-07951-7
Published electronically: May 9, 2005
MathSciNet review: 2160181
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a class of toric varieties which are set-theoretic complete intersections only over fields of one positive characteristic $p$.


References [Enhancements On Off] (What's this?)

  • 1. M. Barile, Arithmetical ranks of ideals associated to symmetric and alternating matrices, J. Algebra 176 (1995), 59-82. MR 1345294 (96h:13027)
  • 2. M. Barile, M. Morales, A. Thoma, On Simplicial Toric Varieties Which Are Set-Theoretic Complete Intersections, J. Algebra 226 (2000), 880-892. MR 1752767 (2001i:14066)
  • 3. M. Barile, M. Morales, A. Thoma, Set-Theoretic Complete Intersections on Binomials, Proc. AMS 130 (2002), 1893-1903. MR 1896020 (2003f:14058)
  • 4. W. Bruns, R. Schwänzl, The number of equations defining a determinantal variety, Bull. London Math. Soc. 22 (1990), 439-445. MR 1082012 (91k:14035)
  • 5. M. Chalupnik, P. Kowalski, Lazard's Theorem for differential algebraic groups and proalgebraic groups, Pac. J. Math. 202 (2002), 305-312. MR 1887766 (2002k:12015)
  • 6. J. S. Milne, Étale cohomology, Princeton University Press, Princeton, 1980. MR 0559531 (81j:14002)
  • 7. J.C. Rosales, On Presentations of Subsemigroups of ${\mathbb{N} }^n$, Semigroup Forum 55 (1997), 152-159. MR 1457760 (98h:20104)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14M10, 14M25, 14F20, 20M05

Retrieve articles in all journals with MSC (2000): 14M10, 14M25, 14F20, 20M05


Additional Information

Margherita Barile
Affiliation: Dipartimento di Matematica, Università di Bari, Via E. Orabona 4, 70125 Bari, Italy
Email: barile@dm.uniba.it

Gennady Lyubeznik
Affiliation: School of Mathematics, University of Minnesota, 127 Vincent Hall, 206 Church Street S.E., Minneapolis, Minnesota 55455
Email: gennady@math.umn.edu

DOI: https://doi.org/10.1090/S0002-9939-05-07951-7
Keywords: Set-theoretic complete intersections, toric varieties, \'etale cohomology, semigroup gluing
Received by editor(s): June 25, 2004
Published electronically: May 9, 2005
Additional Notes: The first author is grateful to the University of Minnesota for hospitality during the work on this paper.
The second author gratefully acknowledges NSF support.
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society